Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 1995, 7:50 PM EDT for Osceola County, Florida. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 7:50 PM EDT (23:50 UTC)
- Expired
- Jun 11, 1995, 8:23 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 112351 RRA SVRMLB FLC097-120030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 750 PM EDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...NORTHERN OSCEOLA COUNTY AT 747 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING 2 MILES NORTH OF KISSIMMEE. THE THUNDERSTORM IS MOVING TOWARDS THE SOUTHEAST AND WILL AFFECT THE NORTHERN KISSIMMEE... NARCOOSSEE AND ST CLOUD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN*. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:13 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 11, 7:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 704 PM EDT SUN JUN 11 1995 QUITE A FEW TRW OVER N AND C PARTS OF FA ATTM. WILL FOLLOW TRENTS OF 88D AS FOR UPDATE..BUT MOST ACTIVITY SHOULD BE ENDING BY 10 PM. I AM PLANNING ON SENDING THE ZONES AS LISTED BELOW BUT THIS MIGHT CHANGE IF ACTIVITY PERSIST LONGER THAN EXPECTED. IT LOOKS LIKE TOMMOROW IS GOING TO BE VERY ACTIVE AS UNSEASONABLY STRONG JET INTERACTS WITH A JUICY TROPICAL ATjMOSPHERE. @1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA @2...BREVARD INDIAN RIVER @3...ST LUCIE MARTIN OKEECHOBEE HODANISH
In the hours before
Special weather statement, Jun 11, 4:29 PM EDT, 3 hours 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-112230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT SUN JUN 11 1995 ...UPDATED THUNDERSTORM OUTLOOK TO INCLUDE THE POSSIBILITY OF SEVERE THUNDERSTORMS OVER THE INTERIOR... DOPPLER RADARS IN TAMPA BAY AND IN MELBOURNE ARE INDICATING THAT THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA BETWEEN 530 PM AND 9 PM THIS EVENING. AT 4 PM...THE RADARS WERE INDICATING THAT THE WEST COAST SEABREEZE WILL COLLIDE WITH THE EAST COAST SEABREEZE. ALTHOUGH THE EXACT LOCATION OF THIS COLLISION IS NOT KNOWN YET...THE COUNTIES WHICH COULD EXPERIENCE STRONG TO SEVERE THUNDERSTORMS IN EAST CENTRAL FLORIDA ARE...LAKE...OSCEOLA...INTERIOR VOLUSIA AND ORANGE...INCLUDING THE ENTIRE ORLANDO METROPOLITAN AREA. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS AND HAIL. PAST HISTORY ALSO HAS SHOWN THAT WHEN THE SEA BREEZES COLLIDE ISOLATED TORNADOES CAN OCCUR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. HAM RADIO/SKYWARN PERSONNEL AND EMERGENCY MANAGEMENT OFFICIALS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE FLORIDA. STAY TUNED TO NOAA WEATHER RADIO OR TO THE LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HODANISH
Special weather statement, Jun 11, 4:35 PM EDT, 3 hours 15 minutes before
FLZ041-044>047-053-054-058-059-064-501-112230- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 PM EDT SUN JUN 11 1995 ...UPDATED THUNDERSTORM OUTLOOK TO INCLUDE THE POSSIBILITY OF SEVERE THUNDERSTORMS OVER THE INTERIOR... DOPPLER RADARS IN TAMPA BAY AND IN MELBOURNE ARE INDICATING THAT THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA BETWEEN 530 PM AND 9 PM THIS EVENING. AT 4 PM...THE RADARS WERE INDICATING THAT THE WEST COAST SEABREEZE WILL COLLIDE WITH THE EAST COAST SEABREEZE. ALTHOUGH THE EXACT LOCATION OF THIS COLLISION IS NOT KNOWN YET...THE COUNTIES WHICH COULD EXPERIENCE STRONG TO SEVERE THUNDERSTORMS IN EAST CENTRAL FLORIDA ARE...LAKE...OSCEOLA...INTERIOR VOLUSIA AND ORANGE...INCLUDING THE ENTIRE ORLANDO METROPOLITAN AREA. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS AND HAIL. PAST HISTORY ALSO HAS SHOWN THAT WHEN THE SEA BREEZES COLLIDE ISOLATED TORNADOES CAN OCCUR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. HAM RADIO/SKYWARN PERSONNEL AND EMERGENCY MANAGEMENT OFFICIALS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE FLORIDA. STAY TUNED TO NOAA WEATHER RADIO OR TO THE LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HODANISH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 42 min |
| Jun 11, 7:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.